Pelikán's conjecture and cyclotomic cosets

F. J. MacWilliams, A. M. Odlyzko

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

The following conjecture was recently made by J. Pelikán. Let a0,..., an be an (n + 1)-tuple of 0's and 1's; let Ak = ε{lunate}i=0n-kaiai+k for k = 0,..., n. Then if n ≥ 4 some Ak is even. This paper shows that Pelikán's conjecture is false for infinitely many values of n. On the other hand it is also shown that the conjecture is true for most values of n, and a characterization is given of those values of n for which it fails.

Original languageEnglish (US)
Pages (from-to)110-114
Number of pages5
JournalJournal of Combinatorial Theory, Series A
Volume22
Issue number1
DOIs
StatePublished - Jan 1977

Fingerprint Dive into the research topics of 'Pelikán's conjecture and cyclotomic cosets'. Together they form a unique fingerprint.

Cite this